The answer to your question depends somewhat on why you have developed oral thrush (also known as oral candidiasis). This type of infection usually occurs in people that have a specific risk to getting it. For example, if you have diabetes, then this will make you more likely to develop oral thrush. People that have uncontrolled diabetes may have a tougher time clearing the infection. Another cause of thrush is the use of antibiotics. If you have used antibiotics for an infection recently, then the thrush you developed should go away fairly quickly with the Nystatin medication. Another cause of candidiasis is the use of inhaled steroids for asthma or chronic bronchitis
. If you use one of these inhalers, then you should try washing your mouth out every time you use it.
If you are using the Nystatin mouth wash correctly, you should start to see an improvement in your symptoms within a few days of starting. From there, it could take days to weeks for the infection to completely clear. Since your infection has not yet begun to get better (and is sounds like it may be getting worse), you should schedule an appointment with your primary care physician
. You can discuss the treatment plan including how long you should use the mouthwash. If you do not clear the thrush, and no reason for its development has been found, then you may need referral to an infectious disease specialist